Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 121, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 14, 2012, 3:43 AM CDT for Houston County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 3:43 AM CDT (08:43 UTC)
- Expired
- Jun 14, 2012, 4:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Houston County, TX
The radar
The Shreveport radar (KSHV), 191 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
776 WUUS54 KHGX 140843 SVRHGX TXC225-140945- /O.NEW.KHGX.SV.W.0121.120614T0843Z-120614T0945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 343 AM CDT THU JUN 14 2012 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HOUSTON COUNTY IN SOUTHEAST TEXAS... * UNTIL 445 AM CDT * AT 337 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF CROCKETT...AND DRIFTING SOUTHEAST AT 5 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN HOUSTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3127 9514 3112 9535 3121 9545 3137 9535 TIME...MOT...LOC 0837Z 299DEG 3KT 3126 9533 $$ 04
1 follow-up statement
666
WWUS54 KHGX 140921
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
421 AM CDT THU JUN 14 2012
TXC225-140945-
/O.CON.KHGX.SV.W.0121.000000T0000Z-120614T0945Z/
HOUSTON TX-
421 AM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM
CDT FOR SOUTHEASTERN HOUSTON COUNTY...
AT 416 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...
DAMAGING WINDS IN EXCESS OF 60 MPH...AND FLOODING RAINFALL. THIS
STORM WAS LOCATED 10 MILES SOUTHEAST OF CROCKETT...ALONG AND SOUTH
OF HIGHWAY 287...AND MOVING SOUTH AT 10 MPH.
IN ADDITION...AT 415 AM CDT HAIL UP TO HALF DOLLAR SIZE WAS REPORTED
3 MILES EAST OF THE HOUSTON COUNTY AIRPORT ALONG HIGHWAY 7.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN HOUSTON COUNTY MAINLY ALONG AND WEST OF HIGHWAY 287.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3126 9529 3122 9521 3112 9535 3121 9545
3127 9541
TIME...MOT...LOC 0916Z 5DEG 10KT 3120 9535
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:58 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 13, 9:58 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 958 PM CDT WED JUN 13 2012 .DISCUSSION... SHORTWAVE/VORT NEAR THE ARKLATEX IS FCST TO DIP SEWD INTO LA TONIGHT AND THURS. CONVECTION THAT PRODUCED THE LARGE HAIL IN THE DALLAS AREA SEEMS TO BE ON A DOWNWARD TREND...BUT THOSE IN E TX (JUST E OF THE LFK AREA) SEEM TO BE FLARING UP. ALSO SEEING SOME STREAMER WAA SHRA OFF THE GLS COASTLINE. LATEST NAM12 SEEMS TO HAVE INITIALIZED FAIRLY WELL AND WILL ADD SOME SLIGHTLY HIGHER POPS ACROSS ERN PARTS OF THE CWA TONIGHT AND IN THE MORNING. STILL HAVE PLENTY OF AVAILABLE MOISTURE...CONVECTIVE TEMPS IN THE LOWER 90S AND STEEPER LAPSE RATES IN THE ERN PARTS OF THE CWA. AS HAS BEEN THE TREND THE PAST FEW DAYS...ISOLATED STRONG TO SEVERE CELLS WILL BE A POSSIBILITY ESP THE LATE AFTN VARIETY. MADE THE FEW TWEAKS ABOVE AND ALSO NUDGED LOWS UP A TOUCH WITH DEWPOINTS ALREADY BACK IN THE LOW/MID 70S WITH ONSHORE WINDS. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 92 75 93 74 / 20 10 10 10 10 HOUSTON (IAH) 76 91 76 92 75 / 20 30 10 20 10 GALVESTON (GLS) 80 88 81 89 80 / 30 30 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 13, 10:11 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1011 PM CDT WED JUN 13 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-150315- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1011 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE IN THE ARKLATEX AREA WILL BE MOVING SOUTHEAST AND INTO LOUISIANA TONIGHT. SCATTERED STORMS CONTINUE TO DEVELOP IN EXTREME EAST TEXAS AND SOME OF THESE STORMS MAY EDGE INTO EASTERN PARTS OF SOUTHEAST TEXAS OVERNIGHT. A FEW CELLS COULD PULSE UP TO STRONG LEVELS AND PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STORMS ARE AGAIN POSSIBLE ON THURSDAY...ESPECIALLY EAST OF INTERSTATE 45 WHERE MORE INSTABILITY WILL EXIST. ISOLATED STRONG TO SEVERE CELLS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 12:25 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1225 AM CDT THU JUN 14 2012 TXZ163-164-140615- TRINITY TX-HOUSTON TX- 1225 AM CDT THU JUN 14 2012 ...SPECIAL WEATHER STATEMENT... AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CROCKETT...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROCKETT...LOVELADY...AND LATEXO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3104 9526 3121 9564 3139 9564 3140 9525 TIME...MOT...LOC 0525Z 277DEG 5KT 3129 9554 40
Special weather statement, Jun 14, 2:26 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
226 AM CDT THU JUN 14 2012
TXZ163-140815-
HOUSTON TX-
226 AM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHEASTERN HOUSTON
COUNTY UNTIL 315 AM CDT...
AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LATEXO AND CROCKETT...MOVING
EAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED NEAR AND TO
THE NORTH OF KENNARD.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...KENNARD...AND LATEXO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LEAGUE CITY .
&&
LAT...LON 3150 9510 3149 9511 3147 9510 3147 9508
3146 9507 3135 9500 3128 9512 3129 9551
3146 9551 3153 9511
TIME...MOT...LOC 0722Z 267DEG 7KT 3139 9543
40Special weather statement, Jun 14, 2:55 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 255 AM CDT THU JUN 14 2012 TXZ179-140845- POLK TX- 255 AM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL POLK COUNTY UNTIL 345 AM CDT... AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN CHESTER IN TYLER COUNTY AND HIGHWAY 190 IN SOUTHEASTERN POLK COUNTY. THE STORM WAS MOVING DRIFTING SOUTH AT 5 MPH. WIND GUSTS UP TO 40 MPH AND SMALL HAIL UP TO DIME SIZE WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL POLK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3067 9480 3095 9471 3092 9463 3063 9457 TIME...MOT...LOC 0753Z 12DEG 5KT 3081 9461 40
Special weather statement, Jun 14, 3:18 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 318 AM CDT THU JUN 14 2012 TXZ163-140900- HOUSTON TX- 318 AM CDT THU JUN 14 2012 ...SPECIAL WEATHER STATEMENT... AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CROCKETT...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OVER 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROCKETT...LOVELADY AND KENNARD. LAT...LON 3147 9520 3132 9506 3107 9545 3134 9550 TIME...MOT...LOC 0812Z 341DEG 5KT 3131 9538 04
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM CDT | Special Weather Statement | HGX | Polk | 44 min |
| Jun 14, 12:25 AM CDT | Special Weather Statement | HGX | Houston | 50 min |
| Jun 14, 12:53 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 22 min |
| Jun 14, 1:26 AM CDT | Areal Flood Advisory | HGX | Houston | 3 hr |
| Jun 14, 1:30 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 45 min |
| Jun 14, 2:01 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 2:26 AM CDT | Special Weather Statement | HGX | Houston | 49 min |
| Jun 14, 2:46 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 2:55 AM CDT | Special Weather Statement | HGX | Polk | 50 min |
| Jun 14, 3:18 AM CDT | Special Weather Statement | HGX | Houston | 42 min |
| Jun 14, 4:09 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 4:09 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 4:28 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 32 min |
| Jun 14, 5:00 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 24 min |
| Jun 14, 4:42 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.